MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2265
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the device will be conducted.The evaluation is in process.The sheath was discarded at the facility and is not available for investigation.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent endovascular treatment for an arch aorta aneurysm and an abdominal aortic aneurysm with a gore® tag® conformable thoracic stent graft with active control system and a gore® excluder® aaa endoprosthesis utilizing gore® dryseal flex introducer sheaths (dsf).The dsf2265 was inserted from the right common femoral artery.While advancing at the right external iliac artery, a strong resistance was felt since the right external iliac artery was tortuous, but the procedure was continued.When the dsf2265 was removed, the patient's blood pressure was decreased, and the intra-operative imaging revealed a vessel damage at the right external iliac artery.An additional stent graft was placed to cover the vessel damaged area and the pressure hemostasis was performed using occlusion balloon.The exact vessel measurement at the right side where the vessel damage occurred is unknown, but the proximal side was 9.1mm and the distal side was 10.1mm.According to the physician, the landing place was tortuous that might be caused the event.The procedure was completed.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Code 213: a review of the manufacturing record for the device verified the lot met all pre-release specifications.The sheath was discarded at the facility and not available for analysis.According to the gore® dryseal flex introducer sheath instructions for use (ifu), adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.According to the ifu size guide, a 22fr sheath minimum id is 7.3mm-8.2mm.The exact vessel measurement at the right side where the vessel damage occurred is unknown, but the proximal side was 9.1mm and the distal side was 10.1mm.Do not attempt to advance the introducer sheath or dilator if resistance is felt.Continued advancement or retraction against resistance may result in major bleeding, vessel damage, serious injury to the patient, or damage to the other device.According to the gore® dryseal flex introducer sheath instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to vascular trauma (i.E., dissection, rupture, perforation, tear, etc.).

Brand Name
GORE DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10665252
Report Number3007284313-2020-01103
Device Sequence Number11752265
Product Code DYB
UDI-Device Identifier00733132628384
UDI-Public00733132628384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberDSF2265
Device Catalogue NumberDSF2265
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age86 YR